MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003030X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of 3mm x 30cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter burst when it didn't hit the working pressure.There was no reported patient injury.The lesion was severely calcified with severe vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis inflation device was used.The same indeflator was not used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed by changing to another device.The patient is currently in good condition.The device was not returned for evaluation because it was discarded due to infectious disease.A product history record (phr) review of lot 82210112 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with severe vessel tortuosity likely contributed to the reported event, as calcification is known to damage balloon material.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of 3mm x 30cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter burst when it didn't hit the working pressure.There was no reported patient injury.The lesion was severely calcified.There was severe vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis inflation device was used.The same indeflator was not used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed by changing to another device.The patient is currently in good condition.The device will be not returned for analysis because of infectious diseases.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of 3mm x 30cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter burst when it didn't hit the working pressure.There was no reported patient injury.The lesion was severely calcified with severe vessel tortuosity.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis inflation device was used.The same indeflator was not used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The balloon inflated normally.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed by changing to another device.The patient is currently in good condition.The device was returned for evaluation.A non-sterile unit of a saber 3mm x 30cm 150 unit was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.No other anomalies were observed.Per functional analysis, inflation testing was performed on the balloon.A water leakage due to a burst condition on the distal balloon area was observed.Per sem analysis, results showed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface could have led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82210112 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed during device analysis as a rupture was noted during functional analysis.However, the exact cause could not be determined.Vessel characteristics of severe calcification with severe vessel tortuosity likely contributed to the reported event as evidenced by device analysis.Calcification is known to damage balloon material; it is likely damages occurred upon inflation or while crossing the lesion.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 3MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12251497
Report Number9616099-2021-04745
Device Sequence Number20084017
Product Code LIT
UDI-Device Identifier20705032069134
UDI-Public20705032069134
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number48003030X
Device Catalogue Number48003030X
Device Lot Number82210112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/26/2021
11/22/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date11/22/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown